November 13, 2019

Fibromyalgia Patients: Avoid Accidental Overdosing on Tylenol

Many fibromyalgia patients use Tylenol, either in conjunction with other pain medications (such as tramadol) or as over-the-counter pain relief for mild-symptom days. But a recent study warns that even the tiniest overdose of acetaminophen can result in death.

Researchers from the University of Edinburgh (Scotland) reported that their study found that taking even a little too much acetaminophen over time is more dangerous, in fact, than taking a single much-too-large dose.

Dr. Kenneth Simpson of the University of Edinburgh, the study’s lead author, stated in a press release accompanying the study’s publication:

They haven’t taken the sort of single-moment, one-off massive overdoses taken by people who try to commit suicide, but over time the damage builds up, and the effect can be fatal . . . Staggered overdoses or patients presenting late after an overdose need to be closely monitored and considered for the (acetaminophen) antidote, N-acetylcysteine, irrespective of the concentration of (acetaminophen) in their blood. [Read more…]